Pills?

Online Users: 0 guest(s), 0 user(s). Replies: 10
Guest
Pills?
Posted: Mar 14, 2006 9:25 PM

I take pills for three different things: depression, birth control, and low iron. Which, do you think, contributes most to my weight gain?

Reply
Guest
Pills?
Posted: Mar 14, 2006 9:40 PM Go to message in response to: Guest

I used to be anemic (sp) and I would say that the iron pills do. When I took iron pills I gained weight fast. I haven't gained weight with my birth control.

Reply
Guest
Pills?
Posted: Mar 14, 2006 10:03 PM Go to message in response to: Guest

Weight gain is a side effect of BC.

If you are concerned about gaining weight, go to your doctor and discuss with him or her.

Reply
Guest
Pills?
Posted: Mar 14, 2006 10:04 PM Go to message in response to: Guest

I would definately say depression... There are a few people that I am very close to that suffer from depression, and gained weight from the pills... Birth control could also make you gain weight!

Reply
Guest
Pills?
Posted: Mar 15, 2006 1:22 AM Go to message in response to: Guest

I have family members who take medication for depression and gained weight from it. A common side effect of BC pills is weight gain as well. It could be a combination of the two. Depression itself can lead to weight gain as well. Sorry I didn't have a straight answer for you.

Reply
Guest
Pills?
Posted: Mar 15, 2006 10:07 AM Go to message in response to: Guest

it really could depend on the pills. my FH takes amitriptylene (sp?), which is an antidepressant, for a stomach/anxiety thing. he found out, after a year of taking it, that it increases your appetite exponentially! so it could be related to your medication for depression. most of the time, weight on BC is related to water weight. if you are worried about the weight from that, talk to your Dr about a lower horomone pill. as for iron, i have no idea...i'm lucky enough to not need to take iron supplements.

DEFINITELY talk to your doctor if you are concerened about this. they will be able to narrow down the culprit and, if necessary, change your medications to what is appropriate for you.

Reply
Guest
Pills?
Posted: Mar 15, 2006 4:10 PM Go to message in response to: Guest

Bird--

I take both BC and an antidepressant, both of which can cause weight loss...sorry to disappointFrown

Reply
Guest
Pills?
Posted: Mar 15, 2006 5:05 PM Go to message in response to: Guest

I would say the antidepressant is the most likely culprit. Depending on what it is- some antipsychotics can cause a LOT of weight gain. Talk with your doctor to see if a change in medication could help you.

Reply
Guest
Pills?
Posted: Mar 15, 2006 7:35 PM Go to message in response to: Guest

Could be one, could be a combo of issues, could be all of the above, GO TO YOUR DOCTOR!

Reply
Guest
Pills?
Posted: Mar 15, 2006 11:00 PM Go to message in response to: Guest

Could be the depression, the antidepressant medication, the birth control, a under-active thyroid (which can lead to depression, make sure you've been tested recently), or perhaps just lifestyle and stress. As with all treatments, you must consider and weigh both the benefits and the consequences. Yes gaining weight stinks, but it's great to be feeling well enough to exercise and take care of yourself.

Reply
Guest
Pills?
Posted: Mar 16, 2006 1:17 PM Go to message in response to: Guest

Personally, I think it's 100% dependent on the person taking the pill and how each pill affects that person. I was on Depo for a few years and LOST weight. I'm on the pill now and didn't gain weight. In fact, i've lost weight.

Reply
RSS

Thank You
for Signing Up!

Check your e-mail inbox for the latest updates from brides.com

Give a Subscription to Brides Magazine as a Gift
Subscribe to Brides magazine